Strong Wind, Mineral
- When
- March 2, 5:40 PM EST to 5:50 PM EST
- Where
- Mineral forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NEWSPAPER
A strong cold front crossed the region and caused strong winds to occur. There were reports of a few trees downed and minor property damage due to the strong winds.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A strong cold front crossed the region and caused strong winds to occur. There were reports of a few trees downed and minor property damage due to the strong winds. Trees and powerlines were downed along route 956 in Mineral County, and also at a campground on Patterson Creek Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 2, 2:24 PM EST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
224 PM EST THU MAR 2 2006
.SHORT TERM /TNGT-FRI/...
INTERESTING TO NOTE HOW MUCH THE TEMPS HV WARMED IN PAST 2 HRS IN
CENTRAL VA...AS MUCH AS 20 DEGS...WHILE TEMPS ALONG MD/PA BRDR RMN
MIRED IN THE U30S.
LOW PRES CONTS ITS STEADY TREK W-E ALONG 40N. WINDS HV GONE WRLY
ACROSS W.V. AND WL REACH LWX CWA IN NEXT FEW HRS. THIS WL MIX UP THE
LOW VSBYS CURRENTLY BEING RECORDED AT BWI/MTN.
AFTR THE LOW MVS OFF THE CST...A STRONG PRES/THETAE GRAD SETS UP OVR
THE MID ATLC...CREATING AN XTND PD OF BREEZY CONDS FOR THE AREA.
TEMPS STILL COLD ENOUGH THAT SNSH SHOULD OCCUR THRU THE NGT IN THE
FAR WRN PART OF THE CWA...HENCE WINT WX ADVSRY RMNS IN EFFECT FOR
TNGT.
FRI LOOKS BREEZY AS WELL...E OF THE MTNS XTNSV SUNSHINE THO. TEMPS
IN M40S.
WOODY/QUELL
&&
.LONG TERM /FRI NIGHT-THU/...
PINWHEEL SHORT WVS ROTATING AROUND STORM OVER CANADIAN MARITIMES AS
SYSTEM WEAKENS AND MOVES AWAY OVER FCST PERIOD. WNDS WILL STAY
FAIRLY BRISK THRU SAT NITE. SFC-500MB COLUMN WILL BE BONE DRY BUT
COLD POOL ALOFT SHLD PROVIDE SOME INSTABILITY CLOUDS MAINLY OVER THE
HIGHLANDS. PRES GRAD SLACKENS SUN AND MON. WK MOISTURE STARVED SHORT
WAVE MOVES THRU THE SFC RIDGE MON. THIS WILL BRING AN INCREASE IN
CLOUDS WITH HIDDEN 20 POPS. WITH BROAD EAST NORTH AMERICAN
TROF...TEMPS WILL RUN A FEW DEG BLO NORMAL THRU MOST OF THE 7 DAYS
WITH SAT THE COOLEST DAY (850 TEMPS ARND -10C). A WARMING TREND WILL
START LATE NEXT WEEK AS WIND VEERS TO S. OVERRUNNING AHEAD OF WMFNT
WILL BRING CLOUDS AND CHC POPS THU.
CK
&&
.AVIATION...LOW VSBYS AT BWI/MTN SHOULD BE IMPRVG IN NEXT FEW HRS.
NMRS WIND GUSTS TO 30 KT XPTCD TNGT/FRI.
&&
.MARINE...WINDS WL BE STRONG TNGT-FRI. SCA IN EFFECT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY FOR MDZ002 FROM 6 PM THURSDAY TO 4
AM FRIDAY.
VA...WINTER WEATHER ADVISORY FOR VAZ021 FROM 6 PM THURSDAY TO 4 AM
FRIDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ048-049-054 FROM 6 PM THURSDAY
TO 4 AM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM 6 PM THURSDAY TO 1 PM
SUNDAY.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1048 AM EST THU MAR 2 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-030345- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1048 AM EST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT...WHERE SNOW SHOWERS WILL ACCUMULATE BETWEEN 1 TO 2 INCHES TONIGHT. PLEASE REFERENCE WBCWSWLWX (WWUS41) FOR FURTHER DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT LATER TONIGHT FOR THE TIDAL POTOMAC RIVER AND THE MARYLAND PORTION OF THE CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY NORTHWEST WINDS OF 30 MPH WILL BE POSSIBLE ON FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE COASTAL WATERS. SCATTERED SNOW SHOWERS ARE EXPECTED IN THE HIGHER TERRAIN OF THE POTOMAC HIGHLANDS THROUGH SATURDAY MORNING. ADDITIONAL LIGHT SNOWFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH SNOW REPORTS WOULD BE APPRECIATED.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2006Every state in 2006This day in weather historyWarnings in West Virginia, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494874.